|Nobuaki Egashira||Last modified date：2021.12.24|
Associate Professor / Clinical Pharmacology and Biopharmaceutics / Pharmacy / Kyushu University Hospital
|Nobuaki Egashira||Last modified date：2021.12.24|
|1.||Kawashiri T, Mine K, Kobayashi D, Inoue M, Ushio S, Uchida M, Egashira N, Shimazoe T, Therapeutic agents for oxaliplatin-induced Ppripheral neuropathy; experimental and clinical evidence, Int J Mol Sci, 2021.01, Oxaliplatin is an essential drug in the chemotherapy of colorectal, gastric, and pancreatic cancers, but it frequently causes peripheral neuropathy as a dose-limiting factor. So far, animal models of oxaliplatin-induced peripheral neuropathy have been established. The mechanisms of development of neuropathy induced by oxaliplatin have been elucidated, and many drugs and agents have been proven to have neuroprotective effects in basic studies. In addition, some of these drugs have been validated in clinical studies for their inhibitory effects on neuropathy. In this review, we summarize the basic and clinical evidence for the therapeutic effects of oxaliplatin. In basic research, there are many reports of neuropathy inhibitors that target oxidative stress, inflammatory response, sodium channel, TRP channel, glutamate nervous system, and monoamine nervous system. Alternatively, very few drugs have clearly demonstrated the efficacy for oxaliplatin-induced peripheral neuropathy in clinical trials. It is important to activate translational research in order to translate basic research into clinical research..|
|2.||Yamamoto S, Egashira N, Pathological mechanisms of bortezomib-induced peripheral neuropathy, Int J Mol Sci, 2021.01, Bortezomib, a first-generation proteasome inhibitor widely used in chemotherapy for hemato-logic malignancy, has effective anti-cancer activity but often causes severe peripheral neuropathy. Although bortezomib-induced peripheral neuropathy (BIPN) is a dose-limiting toxicity, there are no recommended therapeutics for its prevention or treatment. One of the most critical problems is a lack of knowledge about pathological mechanisms of BIPN. Here, we summarize the known mechanisms of BIPN based on preclinical evidence, including morphological abnormalities, in-volvement of non-neuronal cells, oxidative stress, and alterations of transcriptional programs in both the peripheral and central nervous systems. Moreover, we describe the necessity of advanc-ing studies that identify the potential efficacy of approved drugs on the basis of pathological mechanisms, as this is a convincing strategy for rapid translation to patients with cancer and BIPN..|
|3.||Yamamoto S, Egashira N, Drug repositioning for the prevention and treatment of chemotherapy-induced peripheral neuropathy: a mechanism- and screening-based strategy, Front Pharmacol, 2021.01, Chemotherapy-induced peripheral neuropathy (CIPN) is a severe adverse effect observed in most patients treated with neurotoxic anti-cancer drugs. Currently, there are no therapeutic options available for the prevention of CIPN. Furthermore, few drugs are recommended for the treatment of existing neuropathies because the mechanisms of CIPN remain unclear. Each chemotherapeutic drug induces neuropathy by distinct mechanisms, and thus we need to understand the characteristics of CIPN specific to individual drugs. Here, we review the known pathogenic mechanisms of oxaliplatin- and paclitaxel-induced CIPN, highlighting recent findings. Cancer chemotherapy is performed in a planned manner; therefore, preventive strategies can be planned for CIPN. Drug repositioning studies, which identify the unexpected actions of already approved drugs, have increased in recent years. We have also focused on drug repositioning studies, especially for prevention, because they should be rapidly translated to patients suffering from CIPN..|
|4.||Egashira N, Iwasaki K, Pharmacological effects of yokukansan on behavioral and psychological symptoms of dementia, Trad Kampo Med, 6(3)115-125, 2019.12, Background: Cognitive dysfunction is often accompanied by behavioral and psychological symptoms of dementia (BPSD) in
patients with Alzheimer’s disease and other forms of senile dementia. BPSD include agitation, aggression, and hallucinations.
BPSD have a serious effect on the quality of life of dementia patients and their caregivers, but effective drug therapy for BPSD
has not been identified as yet. Typical and atypical antipsychotics that are used for the treatment of BPSD are known to cause
a variety of extrapyramidal adverse events. Yokukansan (YKS, Yi-gan san in Chinese) is a Japanese traditional herbal (kampo)
medicine that is used to alleviate night-crying and irritation in children, as well as to treat neurosis and insomnia. It is currently
also used to treat BPSD.
Methods: In this review, we summarize the pharmacological effects of YKS in the context of BPSD.
Conclusion: YKS is expected to be useful in treating and/or preventing BPSD..
|5.||Wei Zhang, Nobuaki Egashira, Satohiro Masuda, Recent topics on the mechanisms of immunosuppressive therapy-related neurotoxicities, International journal of molecular sciences, 10.3390/ijms20133210, 2019.06, Although transplantation procedures have been developed for patients with end-stage hepatic insufficiency or other diseases, allograft rejection still threatens patient health and lifespan. Over the last few decades, the emergence of immunosuppressive agents such as calcineurin inhibitors (CNIs) and mammalian target of rapamycin (mTOR) inhibitors have strikingly increased graft survival. Unfortunately, immunosuppressive agent-related neurotoxicity commonly occurs in clinical practice, with the majority of neurotoxicity cases caused by CNIs. The possible mechanisms through which CNIs cause neurotoxicity include increasing the permeability or injury of the blood–brain barrier, alterations of mitochondrial function, and alterations in the electrophysiological state. Other immunosuppressants can also induce neuropsychiatric complications. For example, mTOR inhibitors induce seizures, mycophenolate mofetil induces depression and headaches, methotrexate affects the central nervous system, the mouse monoclonal immunoglobulin G2 antibody (used against the cluster of differentiation 3) also induces headaches, and patients using corticosteroids usually experience cognitive alteration. Therapeutic drug monitoring, individual therapy based on pharmacogenetics, and early recognition of symptoms help reduce neurotoxic events considerably. Once neurotoxicity occurs, a reduction in the drug dosage, switching to other immunosuppressants, combination therapy with drugs used to treat the neuropsychiatric manifestation, or blood purification therapy have proven to be effective against neurotoxicity. In this review, we summarize recent topics on the mechanisms of immunosuppressive drug-related neurotoxicity. In addition, information about the neuroprotective effects of several immunosuppressants is also discussed..|
|6.||Fu R, Tajima S, Suetsugu K, Watanabe H, Egashira N, Masuda S, Biomarkers for individualized dosage adjustments in immunosuppressive therapy using calcineurin inhibitors after organ transplantation, Acta Pharmacol Sin, 40(2)151-159, 2019.02, Calcineurin inhibitors (CNIs), such as cyclosporine A and tacrolimus, are widely used immunosuppressive agents for the prevention of post-transplantation rejection and have improved 1-year graft survival rates by up to 90%. However, CNIs can induce severe reactions, such as acute or chronic allograft nephropathy, hypertension, and neurotoxicity. Because CNIs have varied bioavailabilities, narrow therapeutic ranges, and individual propensities for toxic effects, therapeutic drug monitoring is necessary for all CNIs. Identifying the genetic polymorphisms in drug-metabolizing enzymes will help to determine personalized dosage regimens for CNIs, as CNIs are substrates for CYP3A5 and P-glycoprotein (P-gp, MDR1). CNIs are often concomitantly administered with voriconazole or proton pump inhibitors (PPIs), giving rise to drug interaction problems. Voriconazole and PPIs can increase the blood concentrations of CNIs, and both are primarily metabolized by CYP2C19. Thus, it is expected that interactions between CNIs and voriconazole or PPI would be affected by CYP2C19 and CYP3A5 polymorphisms. CNI-induced acute kidney injury (AKI) is a serious complication of transplantations. Neutrophil gelatinase-associated lipocalin (NGAL) and kidney injury molecule 1 (KIM-1) are noninvasive urinary biomarkers that are believed to be highly sensitive to CNI-induced AKI. In this article, we review the adverse events and pharmacokinetics of CNIs and the biomarkers related to CNIs, including CYP3A5, CYP2C19, MDR1, NGAL, and KIM-1. We hope that these data will help to identify the optimal biomarkers for monitoring CNI-based immunosuppressive therapy after organ transplantation..|
|7.||Koshimizu TA, Nakamura K, Nobuaki Egashira, Hiroyama M, Nonoguchi H, Tanoue A, Vasopressin v1a and v1b receptors: from molecules to physiological systems, Physiological Reviews, 92(4)1813-1864, 2012.10.|